Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Feb 8, 2022, 3:17 AM CST for 12 counties in North Dakota. It took effect at Feb 8, 2022, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2022, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 8, 2022, 10:00 AM CST
- Expired
- Feb 8, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS73 KFGF 080917 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 317 AM CST Tue Feb 8 2022 NDZ006-007-014-015-024-026-028-029-038-054-090000- /O.NEW.KFGF.WI.Y.0002.220208T1600Z-220209T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 317 AM CST Tue Feb 8 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West to northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs, Steele, Barnes and Western Walsh Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dtr
3 follow-up statements
621 WWUS73 KFGF 081612 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1012 AM CST Tue Feb 8 2022 NDZ049-052-090000- /O.EXA.KFGF.WI.Y.0002.000000T0000Z-220209T0000Z/ Ransom-Sargent- Including the cities of Lisbon, Enderlin, Gwinner, Milnor, Forman, and Rutland 1012 AM CST Tue Feb 8 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds at 25 mph with gusts up to 45 mph. * WHERE...Ransom and Sargent Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ006-007-014-015-024-026-028-029-038-054-090000- /O.CON.KFGF.WI.Y.0002.000000T0000Z-220209T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1012 AM CST Tue Feb 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs, Steele, Barnes and Western Walsh Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
521 WWUS73 KFGF 082137 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 337 PM CST Tue Feb 8 2022 NDZ006-007-014-015-024-026-028-029-038-049-052-054-090000- /O.CON.KFGF.WI.Y.0002.000000T0000Z-220209T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Ransom-Sargent-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Edinburg, Adams, and Lankin 337 PM CST Tue Feb 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West to northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs, Steele, Barnes and Western Walsh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
440 WWUS73 KFGF 090007 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 607 PM CST Tue Feb 8 2022 NDZ006-007-014-015-024-026-028-029-038-049-052-054-090115- /O.EXP.KFGF.WI.Y.0002.000000T0000Z-220209T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Ransom-Sargent-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Edinburg, Adams, and Lankin 607 PM CST Tue Feb 8 2022 ...WIND ADVISORY HAS EXPIRED... Wind speeds are below advisory criteria, therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:46 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 7, 11:46 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1146 PM CST Mon Feb 7 2022 .UPDATE... Issued at 1015 PM CST Mon Feb 7 2022 Pattern is still holding steady with southerly winds in the RRV and southwest winds where temps are near 30 near the western part of our CWA. A clearing in the high clouds has moves over our CWA and temperatures are generally holding steady or cooling a bit (still in the teens above). Latest guidance shows the wind shift happening 09-12Z, so there may be a window for colling by a little more before a quick temperature recovery occurs (may be near freezing by sunrise in the RRV). Still some uncertainty on how widespread coverage of snow showers will be in our west, but there is a good signal in our east and we could see increased potential for a light dusting (or even 1" based on 90th percentile of guidance). Profiles at this time seem to favor snow at time of saturation (generally adiabatic). Not a lot to change yet, but I could see needing to bump up coverage/PoP across our east Tuesday afternoon-evening if current trends hold. UPDATE Issued at 654 PM CST Mon Feb 7 2022 Highs clouds have overspread the region, though there are pockets of clearing upstream. This ultimately won't play as much of a role in our overnight temp trends as the shifting BL flow that will bring the mild temperatures in western ND eastward (as winds shift from the south to southwest and then west). Temperatures will follow a non standard trend through the evening/overnight as a result with the mildest temperatures arriving once westerly flow scours out the cooler temperatures locked in the RRV. Overall, forecast is on track and only minor near term adjustments were made. && .SHORT TERM...(This evening through Tuesday night) Issued at 311 PM CST Mon Feb 7 2022 There are a lot of subtle forecast challenges associated with the next clipper system dropping from central Manitoba into the Great Lakes on Tuesday. However, the overall impacts appear to be minor at this point. Looking at current conditions, nearly the entire FA had cleared out. Winds along and east of the Red River Valley were southerly, while to the west of the Valley, they were more southwest. Very mild temperatures were occurring just to the west of the FA, with Minot at 43F and Bismarck at 48F. Even Devils Lake had risen to 31F, with Jamestown at 41F. However, south winds are not good for a temperature rise within the Valley. It does look like a trough will finally push into the Valley by early Tuesday morning, pushing through the rest of the FA by late morning. There is not a strong push of cold advection with this, so most locations may not see their actually highs until behind this trough passage in the mid to late morning. Although temperatures will be mild overnight into Tuesday morning, left a mention of patchy blowing and drifting snow (although mainly in open country) with the gusty west winds. This should be minimal, as getting really gusty winds with minimal cold advection is tough. By Tuesday afternoon into Tuesday night, steady temperatures will begin a slow fall. There is steady 925/850mb cold advection, but again, it is not particularly strong. The windiest area should be the higher elevations to the west of the Valley. This area may get into wind advisory criteria, or it may stay just below. Since the cold advection or pressure rises are not that strong, winds should not be quite as strong as some of these recent clippers have been. Did stick in some higher chances for precipitation throughout this time frame, into the high chance to likely range. Cold temperatures aloft will result in some steep mid level lapse rates. There is also some upper jet support at times. Models are showing the potential for road temperatures above freezing during the afternoon and early evening, before dropping again overnight. So stuck with the previous shift's idea of either rain or snow, not mentioning mixed precipitation. But as temperatures fall Tuesday night, roads would become slippery again. This should be after the Tuesday evening rush period, but it should still cause some minor (possible even more if it occurs during the rush) impacts. .LONG TERM...(Wednesday through Monday) Issued at 311 PM CST Mon Feb 7 2022 Definite warming trend is starting to kick off the extended period. Northwest flow aloft will start the period and thickness values support warmer temperatures as the upper ridge begins to build over the region. Combined with return flow over the high plains, expect temperatures to approach the freezing mark by Thursday. A clipper system is forecast to cross the region on Thursday and will provide a chance for mixed precipitation, especially over the western and southern forecast zones. Behind the system on Friday, cooler temperatures will return briefly as the overall pattern becomes more progressive. Surface high pressure will quickly retreat and the upper level ridge will rebound with a return to warmer temperatures to end the period. Otherwise, little precipitation is forecast through the rest of the period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CST Mon Feb 7 2022 VFR conditions should prevail through Tuesday morning, with increasing chances for MVFR or IFR ceilings after 18Z as stratus overspread the region and light snow showers develop. Best coverage will tend to be in far eastern ND towards northwest MN, with better chances for light accumulations in MN through the afternoon and evening (snow may be lighter further west). Winds do increase from the west with this next front arriving, but blowing snow impacts are uncertain. Instead visibility restrictions that do occur are more more likely a result of any snow showers but those will tend to be light making vis impacts less certain. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...DJR SHORT TERM...Godon LONG TERM...Hopkins AVIATION...DJR
Hazardous weather outlook, Feb 7, 3:17 PM CST, 12 hours before
Hazardous Weather Outlook National Weather Service Grand Forks ND 317 PM CST Mon Feb 7 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-082130- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 317 PM CST Mon Feb 7 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There may be some blowing and drifting snow Tuesday morning into the afternoon, especially in open country along and west of the Red River Valley. As temperatures rise above freezing, some this could melt. Even a few rain or snow showers are possible late Tuesday morning through the night. As temperatures fall Tuesday night, roads may become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.